Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 15, 2017, 5:55 PM EDT for Oconee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 15, 2017, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Oconee County, GA
The radar
The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:24 PM EDT | TSTM WND DMG | 1 Sse Mount Vernon, GA | SEVERAL TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF SNOWS MILL ROAD AND POWERS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WWUS82 KFFC 152155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT THU JUN 15 2017
GAZ036-037-047-049-152230-
Morgan GA-Walton GA-Clarke GA-Oconee GA-
555 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHEASTERN
WALTON...SOUTHWESTERN CLARKE AND OCONEE COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was near Eastville, or 9 miles
west of Watkinsville...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Watkinsville, Bogart, North High Shoals, Bostwick, Good Hope, Bishop,
Athens-Clarke County, Gratis, State Botanical Garden Of Ga, Beechwood
Hills and Eastville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8333 3371 8359 3390 8369 3392 8367
3391 8365 3399 8350 3400 8350 3399 8348
3400 8346
TIME...MOT...LOC 2155Z 235DEG 6KT 3388 8357
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:17 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 15, 3:17 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 317 PM EDT Thu Jun 15 2017 .SHORT TERM /Tonight through Friday Night/... The primary focus this afternoon into tonight will be the increase in thunderstorm coverage as a complex of thunderstorms advances into Georgia from the northwest. This MCS has continued to strengthen as it progresses southeastward into the unstable airmass that is in place across the southeast. Current surface CAPE values from 2500- 3000 J/kg cross Georgia will be sufficient to maintain thunderstorm intensity into the evening hours, and downdraft CAPE over 1000 J/kg in north Georgia will support a damaging wind threat. This convective line is expected to push through north Georgia during the evening hours, with the greatest risk of any severe thunderstorms in northwest Georgia during the early evening. While some severe threat will extend farther south and east, the overall intensity should begin to gradually diminish after sunset. Friday will be another day with widespread shower and thunderstorm development by afternoon, especially across the southeastern half of the area where the best overlap of moisture and instability will reside. With relatively steep lapse rates and sufficient instability, a few strong to severe thunderstorms will be possible. Strong wind gusts would be the main threat. Temperatures will remain warm with highs on Friday in the upper 80s to near 90 and lows around 70. RW .LONG TERM /Saturday through Thursday/... Minimal adjustments were made to the extended periods. Models continue to advertise a moist airmass remaining over the state as a front stalls and moisture continues to advect into the region. Have continued above seasonal pops through the period. Temperatures remain slightly above seasonal normals, and have gone with a model blend. Models do continue to advertise potential tropical wave developing by mid week, with some varied solutions regarding its track. 31 /issued 340 AM EDT Thu Jun 15 2017/ The unsettled extended period remains largely unchanged from previous forecast. Weak cyclonic flow in the mid levels will be the main source for deeper layer moisture going into the weekend. Scattered thunderstorms from Friday should gradually diminish overnight before redeveloping on Saturday as daytime heating aids buoyancy. Although weak residual sfc troughing may linger on Saturday...expecting the bulk of thunderstorm activity to be diurnally driven /barring any aid from mid level shortwave activity/. Activity will wind down into the overnight hours Saturday when the main area of mid level cyclonic flow begins to weaken in response to a fast moving shortwave trough diving east from the Northern Plains into the Great Lakes. As this shortwave then ejects from the Great Lakes into Ontario/Quebec...associated sfc "cold" front will begin to approach the area on Sunday. The front will not make it to the TN/GA border on Sunday...but the airmass in place will be enough to spark numerous thunderstorms...especially during the afternoon hours. EC/GFS guidance suggest the "cold" front will reach the northern Ga border by Monday afternoon as deep troughing in the mid & upper levels builds south toward the CWA. This pattern will begin to take on a western US ridge and eastern US trough. Nonetheless...thunderstorms can be expected along and just ahead of the front across north Georgia on Monday...and enough of the western US ridge may nose into central/southern Georgia to keep any activity more isolated. With best shear well north of the area...widespread severe weather is not expected at this time along/ahead of the front. Front will continue its southern progress Monday night into Tuesday where storms will likely continue into the first part of the night across ATL-AHN metro areas and perhaps portions of central Georgia before weakening. There is a chance some drier air could work into the north Ga mountains at this time. Still seeing enough moisture being advected by anticyclonic flow around the Bermuda high to suggest that this boundary of moisture will collide with the southward moving "cold" front by Tuesday. Thinking this will stall the boundary and then help nudge it gradually north as a warm front for the remainder of the extended. This points to continued humidity and the possibility of scattered thunderstorms each afternoon. Tropical wave still showing up in the Yucatan area into the western Gulf by mid week. Kovacik && .AVIATION... 18Z Update... Through the remainder of the afternoon, VFR ceilings with scattered CU can be expected with generally isolated SHRA/TSRA. Included VCSH through the afternoon to account for this possibility. The chance for TSRA is expected to increase most appreciably around and after about 21z in association with a disturbance currently NW of the area. Convection should gradually diminish overnight. Winds remain from the west through the TAF period. There is some potential for MVFR/IFR ceilings at CSG/MCN sites by Friday morning but have limited mention to CSG at this time. //ATL Confidence...18Z Update... Medium on convective timing/evolution. High on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 88 / 40 60 50 60 Atlanta 72 88 72 87 / 50 60 40 50 Blairsville 65 85 64 83 / 50 50 40 50 Cartersville 69 89 69 89 / 50 50 40 50 Columbus 73 90 72 90 / 30 60 50 40 Gainesville 70 88 70 86 / 50 60 40 60 Macon 72 90 72 89 / 30 60 50 60 Rome 70 90 70 90 / 50 40 30 40 Peachtree City 70 89 70 88 / 40 60 50 50 Vidalia 74 90 73 89 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....31 AVIATION...RW
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 309 PM EDT Thu Jun 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 309 PM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue to develop and move into north and central Georgia this afternoon and evening. A few of these storms could become strong to severe with the primary threats being gusty winds, hail, frequent lightning and heavy rainfall. Thunderstorms will continue into the late evening hours, with the potential for some of the weakening activity to continue through midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will continue to be possible Friday through Sunday, mainly during the afternoon and evening. A cold front will approach the area on Monday and continue the chance for thunderstorms through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 15, 5:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 NW WARING 34.84N 84.98W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE AND MULTIPLE POWER LINES WERE REPORTED DOWN NEAR
THE INTERSECTION OF REED POND ROAD NORTHWEST AND REED
ROAD NORTHWEST.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1700782
LMERRITTLocal storm report, Jun 15, 5:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG PLAINVIEW 34.87N 84.94W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE AND A POWER LINE WAS REPORTED DOWN NEAR THE
INTERSECTION OF MAPLE GROVE ROAD NORTHWEST AND HIGHWAY
71.
&&
EVENT NUMBER FFC1700784
LMERRITTLocal storm report, Jun 15, 5:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 N DALTON 34.78N 84.97W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
CHATTANOOGA AVENUE AND NORTH SELVIDGE STREET.
&&
EVENT NUMBER FFC1700785
LMERRITTSpecial weather statement, Jun 15, 5:42 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT THU JUN 15 2017
GAZ045-046-055-057-152215-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
542 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCKDALE...NORTHEASTERN
CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 615
PM EDT...
At 542 PM EDT...a strong thunderstorm was over Ellenwood, or 9 miles
northeast of Jonesboro...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Conyers, Stockbridge, Forest Park, Clarkston,
Morrow, Stone Mountain, Avondale Estates, Lake City, Lithonia, Pine
Lake, Belvedere Park, Candler-Mcafee, North Decatur, Tucker, Rex,
Belmont, Arabia Mountain and Hidden Valley Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8441 3365 8440 3365 8435 3372 8435
3385 8425 3367 8401 3351 8425
TIME...MOT...LOC 2142Z 223DEG 9KT 3364 8428
WIND...50MPHSpecial weather statement, Jun 15, 5:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT THU JUN 15 2017
GAZ021-152215-
Cherokee GA-
543 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 615 PM
EDT...
At 543 PM EDT...a strong thunderstorm was over Bridgemill, or near
Canton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Ball Ground, Waleska, Free Home,
Buffington, Hickory Flat, Union Hill, Lake Arrowhead, Kellogg Creek,
Little River Landing, Lebanon, Lathemtown, Sutallee, Hobgood Park,
Bridgemill and Holbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3436 8428 3419 8427 3419 8433 3418 8435
3416 8436 3413 8436 3412 8439 3411 8440
3411 8442 3410 8442 3410 8465 3435 8465
3435 8464 3436 8465
TIME...MOT...LOC 2143Z 261DEG 13KT 3420 8455
WIND...50MPHSpecial weather statement, Jun 15, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT THU JUN 15 2017
GAZ036-037-047-049-152230-
Morgan GA-Walton GA-Clarke GA-Oconee GA-
555 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHEASTERN
WALTON...SOUTHWESTERN CLARKE AND OCONEE COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was near Eastville, or 9 miles
west of Watkinsville...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Watkinsville, Bogart, North High Shoals, Bostwick, Good Hope, Bishop,
Athens-Clarke County, Gratis, State Botanical Garden Of Ga, Beechwood
Hills and Eastville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8333 3371 8359 3390 8369 3392 8367
3391 8365 3399 8350 3400 8350 3399 8348
3400 8346
TIME...MOT...LOC 2155Z 235DEG 6KT 3388 8357
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:02 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Jun 14, 8:12 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 33 min |
| Jun 14, 8:41 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 36 min |
| Jun 14, 8:46 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 15, 3:13 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 31 min |
| Jun 15, 3:39 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jun 15, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 28 min |
| Jun 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 38 min |
| Jun 15, 4:11 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 42 min |
| Jun 15, 4:33 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon | 27 min |
| Jun 15, 4:37 PM EDT | Special Weather Statement | FFC | Jasper | 38 min |
| Jun 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 42 min |
| Jun 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 31 min |
| Jun 15, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 39 min |
| Jun 15, 5:23 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 15, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 28 min |
| Jun 15, 5:42 PM EDT | Special Weather Statement | FFC | DeKalb | 33 min |
| Jun 15, 5:43 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 15, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, Coweta, Douglas, Fayette and 4 more | 40 min |
| Jun 15, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 53 min |
| Jun 15, 6:00 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Jun 15, 6:02 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 47 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 41 min |
| Jun 15, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Harris, Heard, Meriwether, Pike and 1 more | 40 min |
| Jun 15, 6:23 PM EDT | Special Weather Statement | FFC | Newton | 37 min |
| Jun 15, 6:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Jun 15, 6:45 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Jun 15, 6:47 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 28 min |
| Jun 15, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 38 min |
| Jun 15, 7:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Jun 15, 7:01 PM EDT | Special Weather Statement | FFC | Harris, Lamar, Meriwether, Monroe, Muscogee, Pike and 3 more | 44 min |
| Jun 15, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Spalding | 53 min |
| Jun 15, 7:19 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 26 min |
| Jun 15, 7:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 36 min |
| Jun 15, 7:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.